Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 299, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 23, 2006, 9:38 PM EDT for Carroll County, Indiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 9:38 PM EDT (01:38 UTC)
- Expired
- Aug 23, 2006, 10:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 9:50 PM EDT | TSTM WND DMG | 3 Nw Delphi, IN | NINE TREES DOWNED BETWEEN DELPHI AND MONTICELLO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 7:19 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 240139
SVRIND
INC015-240245-
/O.NEW.KIND.SV.W.0299.060824T0138Z-060824T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
938 PM EDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1045 PM EDT
* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF YEOMAN...OR
ABOUT NEAR MONTICELLO...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YEOMAN AROUND 950 PM EDT...
DELPHI AROUND 1010 PM EDT...
CAMDEN AROUND 1015 PM EDT...
FLORA AROUND 1030 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4074 8653 4074 8676 4059 8677 4058 8670
4044 8670 4045 8638 4070 8638 4069 8651
$$
PUMA3 follow-up statements
000
WWUS53 KIND 240201
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT WED AUG 23 2006
INC015-240245-
/O.CON.KIND.SV.W.0299.000000T0000Z-060824T0245Z/
CARROLL-
1001 PM EDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CARROLL COUNTY...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YEOMAN...OR ABOUT 6
MILES SOUTH OF MONTICELLO...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DELPHI AROUND 1015 PM EDT...
CAMDEN AROUND 1020 PM EDT...
FLORA AROUND 1035 PM EDT...
BURLINGTON AROUND 1045 PM EDT...
LAT...LON 4074 8653 4074 8676 4059 8677 4058 8670
4044 8670 4045 8638 4070 8638 4069 8651
$$
PUMA000
WWUS53 KIND 240221
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 PM EDT WED AUG 23 2006
INC015-240245-
/O.CON.KIND.SV.W.0299.000000T0000Z-060824T0245Z/
CARROLL-
1020 PM EDT WED AUG 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CARROLL COUNTY...
AT 1012 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DELPHI...OR ABOUT 13 MILES SOUTHEAST OF MONTICELLO...MOVING
SOUTHEAST AT 20 MPH. CARROLL COUNTY EMERGENCY MANAGMENT REPORTED PEA
SIZE HAIL ALONG HIGHWAY 18 IN WESTERN CARROLL COUNTY AT 1005 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLORA AROUND 1025 PM EDT...
LAT...LON 4069 8664 4068 8670 4059 8677 4058 8670
4044 8670 4045 8639 4060 8651 4068 8656
$$
PUMA000
WWUS53 KIND 240241
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT WED AUG 23 2006
INC015-240250-
/O.EXP.KIND.SV.W.0299.000000T0000Z-060824T0245Z/
CARROLL-
1040 PM EDT WED AUG 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 1045
PM EDT...
THE STORM HAS DECREASED IN INTENSITY AND HAS EXITED CARROLL COUNTY.
THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4069 8664 4068 8670 4059 8677 4058 8670
4044 8670 4045 8639 4060 8651 4068 8656
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:10 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 23, 6:10 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 610 PM EDT WED AUG 23 2006 .AVIATION...DISCUSSION FOR 240000Z TAF ISSUANCE. CROSSOVER TEMPS SHOULD BE REACHED BTWN 240400-240600Z...SO AREAS MVFR VSBYS IN LT FOG SHOULD DVLP BY THEN...WITH POCKETS OF IFR VSBYS AFT 240600Z. FOG MAY TEND TO DISSIPATE SOME AFT 240800Z...MAINLY IN THE KLAF AREA... AS HI LVL OUTFLOW FM CONVECTION OFF TO THE NW MAY MOV INTO THAT AREA ALONG WITH A SLIGHT TIGHTENING OF THE SFC GRADIENT. LOW CONVECTIVE THREAT MAY DVLP NR THE KLAF TERMINAL AFT 240800Z AS MODELS INDICATE 25-30KT LLJ MOVG INTO THE NRN SECTIONS OF THE STATE AT THAT TIME...ALONG WITH SOME FRONTOGENETIC FORCING. AT THIS PT...MODELS SUGGEST CONVECTION WL REMAIN N OF THE KLAF TERMINAL...BUT NOT BY MUCH. && .PREV DISCUSSION... FORECAST FOCUS IS ON THREAT FOR TSRA TONIGHT AND THURSDAY. NEAR 18Z STATIONARY FRONT EXTENDED FROM MINNESOTA SOUTHEAST INTO FAR NORTHERN OHIO. FORECAST AREA /FA/ WAS UNDER INFLUENCE OF WEAK HIGH PRESSURE. MODELS IN DECENT AGREEMENT THIS RUN. WILL USE A BLEND. MCS DEVELOPMENT EXPECTED TONIGHT ACROSS MN AND WI IN STRONG WARM ADVECTION REGIME ALOFT. THICKNESS PROGS AIM THIS COMPLEX INTO NORTHERN INDIANA...AND WARM ADVECTION FOCUS SHIFTS INTO SAME AREA BY MORNING. MOST OF RAIN SHOULD STAY TO THE NORTH OF THE FA...BUT FEEL ENOUGH OF A THREAT EXISTS ACROSS THE FAR NORTHERN FA TO KEEP CURRENT SLIGHT CHANCE POPS IN TONIGHT. CLOUDS FROM MCS WILL HELP KEEP TEMPERATURES UP A BIT MORE THAN PREVIOUS NIGHTS ACROSS THE NORTHERN FA...BUT SOUTHERN HALF OF FA WILL STILL SEE DECENT RADIATIONAL COOLNIG OVERNIGHT. MAV GUIDANCE REFLECTS THIS SCENARIO WELL AND WILL THUS GO CLOSE TO THESE NUMBERS. ON THURSDAY...MCS COULD STILL BE ACROSS FAR NORTHERN INDIANA THROUGH THE MORNING...SO WILL EXTEND THE SLIGHT CHANCE POPS THROUGH THEN. BOUNDARY WILL THEN RETREAT BACK TO THE NORTHEAST AS UPPER RIDGE BUILDS BACK NORTH. THUS EXPECT A DRY AFTERNOON ACROSS THE ENTIRE FA. MORE CLOUDS WILL KEEP NORTHEAST FA COOLER THAN REMAINDER OF FA. MAV TEMPS ARE BEST MOST AREAS...BUT MAV LOOKS A BIT WARM ACROSS THE FAR SOUTHWEST GIVEN EXPECTED 850 TEMPS. MAV IS ALSO A LITTLE WARM ACROSS THE NORTHWEST GIVEN EXPECTED CLOUD COVER. DRY WEATHER WILL THEN CONTINUE INTO FRIDAY NIGHT AS UPPER RIDGE KEEPS SYSTEMS AT BAY. FRONT APPROACHES THE AREA ON SATURDAY AND MOVES IN ON SUNDAY. WILL DROP POPS TO SLIGHT CHANCE CATEGORY ON SATURDAY WITH LITTLE IN THE WAY OF FORCING. HAVE EXTENDED CHANCES INTO SUNDAY NIGHT DUE AS FRONT LOOKS TO MOVE SLOWER THAN PREVIOUSLY THOUGHT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JAS
Hazardous weather outlook, Aug 23, 7:24 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 724 PM EDT WED AUG 23 2006 INZ028-035>037-039-043>049-051>057-060>065-067>072-242330- WARREN-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 624 PM CDT WED AUG 23 2006 /724 PM EDT WED AUG 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ029-030-038-040>042-242330- TIPPECANOE-CLINTON-TIPTON-MADISON-DELAWARE-RANDOLPH- 724 PM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-031-242330- CARROLL-HOWARD- 724 PM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING IN THE KOKOMO AND DELPHI AREAS. THE MAIN THREAT FROM THE STORMS WILL BE ISOLATED TORNADOES AND LARGE HAIL. THE SEVERE THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 830 PM AND 1100 PM. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.